# SDR TN8A20170707002

- Difficulty date: July 3, 2017
- Submitted: July 7, 2017
- Operation: Air carrier
- Aircraft: N30TN
- Make and model: Doug SUPER DC-3
- Aircraft serial: 43159
- Aircraft time: 9,690 hours
- Engine: Wright R1820*
- Engine time: 657 hours
- Propeller: Hamstd 23E50
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Bolt
- Condition: Sheared
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB OUT,  PILOT IN RIGHT SEAT NOTICED AN UNUSUAL TICKING NOISE.  DURING INVESTIGATION,  DETERMINED THAT IS WAS CAUSED BY A BOLT IN THE NOSE CASE OF THE RIGHT ENGINE BACKING OUT AND CONTACTING THE AFT FLANGE OF THE PROPELLER.  CREW SECURED THE ENGINE AND RETURNED TO THE DEPARTURE AIRPORT.  MAINTENANCE DETERMINED THAT A TOTAL OF 3 OF THE 10 BOLTS THAT SECURE THE NOSE CASE TO THE ENGINE HAD SHEARED AND WERE LOOSE.
